Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 9, 2015, 9:54 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 10, 2015, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
769
WGUS54 KMEG 100254
FFWMEG
ARC031-055-075-111-100545-
/O.NEW.KMEG.FF.W.0012.150410T0254Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
954 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 1245 AM CDT
* AT 952 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR OVER SOUTHERN LAWRENCE COUNTY AND 1 TO
2 INCHES ELSEWHERE. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...TRUMANN...BONO...LAKE CITY...BAY...BROOKLAND...
MONETTE...CARAWAY...LAKE FRIERSON STATE PARK...CASH...STRAWBERRY...
LYNN...ALICIA...EGYPT...MINTURN...FONTAINE...GREENFIELD...BLACK
OAK...SEDGWICK AND HERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3603 9133 3598 9032 3567 9030 3567 9104
3588 9103 3589 9134
$$1 follow-up statement
184
WGUS74 KMEG 100417
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CDT THU APR 9 2015
ARC031-055-075-111-100545-
/O.CON.KMEG.FF.W.0012.000000T0000Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-GREENE AR-POINSETT AR-LAWRENCE AR-
1117 PM CDT THU APR 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CRAIGHEAD...SOUTHWESTERN GREENE...NORTHERN POINSETT AND SOUTHERN
LAWRENCE COUNTIES...
AT 1116 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE UP TO AN ADDITIONAL INCH OF RAIN THROUGH 1245 AM CDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...TRUMANN...BONO...LAKE CITY...BAY...BROOKLAND...MONETTE...
CARAWAY...LAKE FRIERSON STATE PARK...CASH...STRAWBERRY...LYNN...
ALICIA...EGYPT...MINTURN...FONTAINE...GREENFIELD...BLACK OAK...
SEDGWICK AND HERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3603 9133 3598 9032 3567 9030 3567 9104
3588 9103 3589 9134
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 9:43 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 9, 9:43 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 943 PM CDT THU APR 9 2015 .UPDATE... 9 PM CDT SURFACE MAP SHOWED A PACIFIC COLD FRONT THROUGH NORTHWEST AR. FURTHER EAST IN THE WARM SECTOR... SCATTERED SEVERE THUNDERSTORMS HAD PRODUCED VERY LARGE HAIL OVER NORTHEAST AR. SOME OF THESE STORMS HAD MOVED NORTHEAST INTO SOUTHEAST MO...WHILE OTHERS HAD SLOWLY WEAKENED TO THE EAST... AS THEY ENCOUNTERED LESS UNSTABLE AIR. SHORT TERM SEVERE THREAT WILL LIKELY SHIFT TOWARD FRONTAL FORCED STORMS ENTERING NORTHEAST AR. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH BOWING SEGMENTS...PERHAPS ACCOMPANIED BY AN ISOLATED WEAK QLCS TORNADO OR TWO. FURTHER SOUTH... AIRMASS OVER NORTHWEST MS HAD STABILIZED SOME WITH THE WIDESPREAD SHOWERS. THE SEVERE THREAT OVER NORTH MS WILL REMAIN MARGINAL THROUGH THROUGH LATE EVENING. HOWEVER...ISOLATED SEVERE WIND GUSTS MAY BE POSSIBLE OVER FAR NORTH MS TOWARD MIDNIGHT...WITH ANY EMBEDDED BOW SEGMENTS THAT SURVIVE INTO THE LESS UNSTABLE AIR. MAY ALSO SEE AN INCREASED FLASH FLOOD THREAT LATER THIS EVENING... AS THE FRONTAL SPEED DECREASES AND BECOMES MORE PARALLEL WITH THE MIDLEVEL FLOW. PWB && .PREV DISCUSSION... /ISSUED 612 PM CDT THU APR 9 2015/ UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 241 PM CDT THU APR 9 2015/ DISCUSSION... SEVERE WEATHER EXPECTED TONIGHT AS A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH OVERNIGHT. STARTING TO SEE SOME THUNDERSTORM DEVELOPMENT IN THE ARKLATEX REGION. THESE STORMS ARE DEVELOPING IN ASSOCIATION WITH A SHORTWAVE AS WELL AS AHEAD OF AN AREA WHERE A SECONDARY SFC LOW IS TRYING TO DEVELOP. THESE STORMS WILL MOVE NORTHEASTWARD TOWARD THE MIDSOUTH AND WILL LIKELY AFFECT EAST-CENTRAL ARKANSAS INTO NORTHWEST MISSISSIPPI AFTER 4 PM CDT. TEMPERATURES HAVE WARMED INTO THE LOWER 80S ACROSS MUCH OF THE AREA. THIS HAS CREATED A WARM AND UNSTABLE AIRMASS WITH CAPE VALUES ALREADY AROUND 2500 J/KG NUDGING UP THE MISSISSIPPI DELTA INTO MEMPHIS. 0-1KM SRH VALUES ARE AROUND 150-200 M2/S2...COULD SEE VALUES ENHANCE A LITTLE BIT IF AND WHERE A SECONDARY SFC LOW DEVELOPS. THIS COULD ALLOW FOR A DISCRETE SUPERCELL TO DEVELOP. THUS THE POTENTIAL FOR AN ISOLATED TORNADO EXISTS THIS AFTERNOON ACROSS AREAS MAINLY SOUTH AND WEST OF MEMPHIS. HOWEVER...MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. MEANWHILE ACROSS WESTERN MISSOURI...A LINE OF THUNDERSTORMS IS DEVELOPING ALONG THE COLD FRONT. THIS LINE WILL EVOLVE INTO A SQUALL LINE PUSHING INTO NORTHEAST ARKANSAS AROUND 9 PM CDT. THIS LINE WILL PROGRESS SOUTH AND EAST ACROSS THE CWA OVER THE COURSE OF THE OVERNIGHT HOURS. LINE WILL EVENTUALLY BEGIN DIMINISHING DURING THE EARLY MORNING HOURS AS LOSS OF DAYTIME HEATING DECREASES INSTABILITY OVER THE AREA. HOWEVER...DAMAGING WINDS AND LARGE HAIL WILL BE THREATS ESPECIALLY OVER AREA NORTH AND WEST OF MEMPHIS. LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING ON FRIDAY AROUND NORTHEAST MISSISSIPPI. OTHERWISE...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA FROM THE NORTH. TEMPERATURES WILL BE COOLER WITH HIGHS FROM THE UPPER 60S TO AROUND 70 DEGREES. HIGH PRESSURE WILL CONTINUE INTO SATURDAY. EXPECT SUNNY SKIES AND PLEASANT TEMPERATURES WITH HIGHS IN THE LOWER TO MID 70S. BY SATURDAY NIGHT INTO SUNDAY...A WARM FRONT WILL BEGIN TO SURGE NORTHWARD. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO OCCUR ALONG AND AHEAD OF THE FRONT. HIGHS ON SUNDAY WILL REACH INTO THE MID TO UPPER 70S. SUNDAY NIGHT THROUGH THURSDAY...MODEL AGREEMENT IS DECENT. A COLD FRONT WILL LIKELY PUSH INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY BRINGING INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL OUT SOMEWHERE IN THE VICINITY OF THE MIDSOUTH KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS RATHER HIGH EACH DAY THROUGH THURSDAY WHEN ANOTHER COLD FRONT WILL COME THROUGH THE AREA. THUS...NEXT WEEK COULD BE A WET WEEK. STAY TUNED. KRM && .AVIATION... 00Z TAF CYCLE NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES TONIGHT WITH TEMPOS AT JBR BETWEEN 10/00-04Z...MEM BETWEEN 10/01-05Z...MKL BETWEEN 10/02-06Z...AND TUP BETWEEN 10/04-08Z. VFR CONDITIONS WILL DETERIORATE TO MVFR/IFR CONDITIONS IN THUNDERSTORMS. PRECIPITATION WILL GRADUALLY COME TO AN END WITH VFR CONDITIONS RETURNING LATE TONIGHT AT JBR AND SPREADING EAST ACROSS THE REMAINDER OF TAF SITES TOWARDS FRIDAY MORNING. GUSTY S WINDS WILL VEER NW/N WITH FRONTAL PASSAGE AND DIMINISH TO 7-10 KTS BY FRIDAY MORNING. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 9, 11:52 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1152 AM CDT THU APR 9 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1152 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ENHANCED RISK FOR SEVERE WEATHER EXISTS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. A SLIGHT RISK FOR SEVERE STORMS EXISTS FOR NORTHEAST MISSISSIPPI AND AREAS IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. ISOLATED SUPERCELLS WILL BEGIN DEVELOPING ACROSS SOUTHERN ARKANSAS DURING THE AFTERNOON HOURS. THESE STORMS WILL TRACK NORTHEAST INTO EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI FROM THE LATE AFTERNOON INTO THE EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO BEGIN PUSHING INTO NORTHEAST ARKANSAS BY THE LATER EVENING HOURS. THIS LINE WILL PUSH EAST AFFECTING THE ENTIRE MIDSOUTH DURING THE OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. LOCALIZED FLASH FLOODING WILL ALSO POSSIBLE. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. REFER TO THE LATEST PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 9, 7:11 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 4 SW SEDGWICK 35.94N 90.91W
04/09/2015 E1.50 INCH LAWRENCE AR BROADCAST MEDIA
MOSTLY QUARTER SIZE HAIL WITH A FEW PING-PONG BALL SIZED
HAIL.
&&
TLSJRLocal storm report, Apr 9, 7:18 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL GAINESVILLE 36.16N 90.51W
04/09/2015 E1.50 INCH GREENE AR PUBLIC
LARGE HAIL IN GAINESVILLE.
&&
TLSJRLocal storm report, Apr 9, 7:25 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL GAINESVILLE 36.16N 90.51W
04/09/2015 E1.50 INCH GREENE AR PUBLIC
LARGE HAIL IN GAINESVILLE.
0711 PM HAIL LAFE 36.21N 90.50W
04/09/2015 E1.00 INCH GREENE AR PUBLIC
&&
TLSJRLocal storm report, Apr 9, 7:39 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL PORTIA 36.09N 91.07W
04/09/2015 E2.75 INCH LAWRENCE AR BROADCAST MEDIA
&&
ZDMLocal storm report, Apr 9, 7:47 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL PORTIA 36.09N 91.07W
04/09/2015 E4.50 INCH LAWRENCE AR BROADCAST MEDIA
&&
ZDMLocal storm report, Apr 9, 8:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 WNW KOSSUTH 34.89N 88.71W
04/09/2015 E0.75 INCH ALCORN MS TRAINED SPOTTER
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 40 min |
| Apr 9, 9:10 PM CDT | Areal Flood Advisory | MEG | Craighead, Poinsett | 2 hr |
| Apr 9, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.